MAUDE Adverse Event Report: CHOICESPINE, LLC SURGERY. DR. KNETSCHE AND HIS DISTRIBUTOR RETURNED THE SCREWS AND ASSOCIATED HAR; LANCER,THUNDERBOLT,SET SCREW,NEW THREAD

CHOICESPINE, LLC SURGERY. DR. KNETSCHE AND HIS DISTRIBUTOR RETURNED THE SCREWS AND ASSOCIATED HAR; LANCER,THUNDERBOLT,SET SCREW,NEW THREAD
Model Number MT20-0002
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Images were obtained for all pedicle screws, set screws, and rods associated with the complaint, which found uniform depressions of the rod on the set screw and pedicle screw core for the t12 - l4 constructs.The edges of the tulip slot where the rod would rest was also photographed and little to no deformation or damage was found on the t12 - l4 constructs.Conversely, the l5 and s1 tulip slots had significant deformation present on one side of the tulip and the set screws and/or tulip cores had deformation in multiple locations, which would indicate that the rod was not fully reduced in situ.Investigation of the torque required to back out of unlock the new set screws (mt20-0002) versus the old set screws (mt20-0001) was performed with off the shelf production implants (mt11-654-120, mt10-6550, mt20-0001, mt20-0002, mt20-p090, and mt20-p095) at a locking torque of 70 in/lbs.Results of the testing indicated that the unlocking torque for the new set screws was greater than that of the old set screws (43.20 in/lbs.& 33.67 in/lbs., respectively).The unlocking torque of the new set screw is lower than that of the old set screw if there is a gap present between the rod and the tulip (14.90 in/lbs.& 17.90 in/lbs., respectively); however, only n=1 was performed and the difference between unlocking torque is not significant (3 in/lbs.).The part numbers and lot numbers were evaluated for each device returned, which yielded no correlation between manufacturing dates or manufactures.A definite root cause can't be determined at this time; however, due to the uneven scoring or wear patterns noted on the l5 and s1 constructs, in addition to review of the immediate post-operative images, the rod length may have been too short for the construct.
 
Event or Problem Description
Dr.(b)(6) performed a thunderbolt revision on a patient on (b)(6)2023.He removed the original pedicle screws as there was believed to be set screw disengagement on some of the levels.This can be seen in the images below prior to the revision surgery.Dr.(b)(6) and his distributor returned the screws and associated hardware to choicespine for investigation and analysis.The hardware was provided to the engineering team for investigation in conjunction with quality department.The original surgery information was: original surgery date: on (b)(6) 2023 t12-l1, l1-2, l2-3, l3-4, l4-5 dlif, l5-s1 alif, t12-s1 psf the revision was completed on (b)(6) 2023 t12-s1 psf revision, r/t set screws popped out.Each level screw and set screw is labeled in their own cup.Rods also labeled.

Brand Name
SURGERY. DR. KNETSCHE AND HIS DISTRIBUTOR RETURNED THE SCREWS AND ASSOCIATED HAR
Common Device Name
LANCER,THUNDERBOLT,SET SCREW,NEW THREAD
Manufacturer (Section D)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer (Section G)
CHOICESPINE, LLC
400 erin drive
knoxville TN 37919
Manufacturer Contact
tracy huling
400 erin drive
knoxville, TN 37919
8652433967
MDR Report Key18334375
Report Number3005819474-2023-00010
Device Sequence Number12865756
Product Code KWP
UDI-Device Identifier00840996187404
UDI-Public00840996187404
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171456
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMT20-0002
Device Lot Number9942-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2023
Initial Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale